Alert archive / Georgia / Wind Advisories in 2008
Wind Advisory 12, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Aug 22, 2008, 5:01 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 23, 2008, 4:36 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 222101 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 501 PM EDT FRI AUG 22 2008 SCZ048>051-222215- /O.CAN.KCHS.WI.Y.0011.000000T0000Z-080822T2200Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 501 PM EDT FRI AUG 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS ALONG THE SOUTH CAROLINA COAST WILL REMAIN BELOW ADVISORY CRITERIA THROUGH TONIGHT. HOWEVER...GUSTY WINDS TO 35 MPH WILL BE POSSIBLE...MAINLY THIS EVENING WITH SQUALLS THAT MOVE ONSHORE. $$ SCZ045-222215- /O.CAN.KCHS.LW.Y.0032.000000T0000Z-080823T0100Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 501 PM EDT FRI AUG 22 2008 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY. WINDS ON LAKE MOULTRIE WILL REMAIN AROUND 15 KNOTS OVERNIGHT TONIGHT. $$ GAZ117-119-139-141-230900- /O.NEW.KCHS.WI.Y.0012.080822T2101Z-080823T0900Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 501 PM EDT FRI AUG 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND TROPICAL STORM FAY TO THE SOUTH WILL KEEP GUSTY WINDS ALONG THE GEORGIA COAST THROUGH TONIGHT. EAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITHIN A FEW MILES OF THE COAST OVERNIGHT. GUSTS TO 40 MPH WILL BE POSSIBLE WITHIN SQUALLS THAT MOVE ONSHORE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. ISOLATED POWER OUTAGES WILL ALSO BE POSSIBLE. $$
2 follow-up statements
000 WWUS72 KCHS 230245 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1045 PM EDT FRI AUG 22 2008 GAZ117-119-139-141-230900- /O.CON.KCHS.WI.Y.0012.000000T0000Z-080823T0900Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 1045 PM EDT FRI AUG 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. HIGH PRESSURE TO THE NORTH AND TROPICAL STORM FAY TO THE SOUTH WILL CONTINUE TO DRIVE GUSTY EASTERLY WINDS INTO THE GEORGIA COAST OVERNIGHT. EAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITHIN A FEW MILES OF THE COAST...WITH GUSTS AS HIGH AS 40 MPH WITHIN THE STRONGEST RAIN SQUALLS THAT MOVE ONSHORE. FURTHER INLAND SUSTAINED WINDS OF 10 TO 20 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 30 MPH WITHIN THE HEAVIER RAIN SQUALLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. ISOLATED POWER OUTAGES WILL ALSO BE POSSIBLE. $$
000 WWUS72 KCHS 230836 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 436 AM EDT SAT AUG 23 2008 GAZ117-119-139-141-230945- /O.CAN.KCHS.WI.Y.0012.000000T0000Z-080823T0900Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 436 AM EDT SAT AUG 23 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. STRONGER WINDS HAVE SUBSIDED OVER THE AREA THIS MORNING. A TIGHT PRESSURE GRADIENT WILL PERSIST OVER THE REGION TODAY AND MAINTAIN BREEZY CONDITIONS ALONG COASTAL AREAS. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Aug 22, 1:48 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 22, 1:48 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT FRI AUG 22 2008
.SYNOPSIS...
THROUGH THIS WEEKEND...TROPICAL CYCLONE FAY WILL MOVE W ALONG THE
GULF COAST BEFORE STALLING WHILE STRONG HIGH PRES WILL REMAIN
ANCHORED NE OF THE REGION. THE REMNANTS OF FAY COULD MEANDER OVER
THE SOUTHEAST WELL INTO NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TROPICAL STORM FAY WILL CONTINUE TO MOVE WEST ACROSS THE NORTHERN
FLORIDA PENINSULA TODAY. OUTER RAIN BANDS ON THE NORTHEAST
PERIPHERY OF THE SYSTEM HAVE BEEN MOVING ONSHORE ACROSS THE
FORECAST AREA THIS MORNING...AND ARE EXPECTED TO CONTINUE TO DO SO
THROUGH MUCH OF THIS AFTERNOON. LIGHTNING HAS BEEN NEARLY NON-
EXISTENT DUE TO THE VERY WARM AND MOIST LOW TO MID LEVELS OF THE
ATMOSPHERE...BUT 0-1 KM HELICITY VALUES HAVE BEEN VERY
IMPRESSIVE...RANGING FROM 300 M2/S2 IN NORTHEAST PARTS OF THE
FORECAST AREA TO 700 M2/S2 IN SOUTHWEST PARTS OF THE FORECAST AREA
ACCORDING TO THE SPC RUC MESOANALYSIS PAGE. KCLX RADAR HAS
INDICATED SEVERAL VELOCITY COUPLETS WITHIN SOME OF THE
BANDS...PROMPTING THE ISSUANCE OF A TORNADO WATCH FOR ALL OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH 6 PM.
RAINFALL COULD BE EXCESSIVE THROUGH THIS AFTERNOON...ESPECIALLY IN
BANDING. THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN EFFECT
FOR PORTIONS OF SOUTHEAST GEORGIA AND EXTREME SOUTHERN COASTAL
SOUTH CAROLINA WHERE AN ADDITIONAL 1 TO 3 INCHES OF RAIN COULD
OCCUR THROUGH THIS AFTERNOON.
A TROPICAL STORM WARNING REMAINS IN EFFECT FOR COASTAL SOUTHEAST
GEORGIA. IN ADDITION...A WIND ADVISORY WILL ALSO REMAIN IN EFFECT
UNTIL LATE THIS AFTERNOON FOR THE SOUTH CAROLINA COASTAL COUNTIES
/NORTH OF THE TROPICAL STORM WARNING/. EVEN THOUGH THE CENTER OF
FAY WILL SHIFT FARTHER FROM THE AREA...GUSTS TO 40 MPH ARE
POSSIBLE NEAR THE IMMEDIATE COAST...ESPECIALLY IN BANDING...WITHIN
THE ADVISORY AREA. GUSTS IN EXCESS OF TROPICAL STORM FORCE ARE
OBVIOUSLY POSSIBLE IN THE TROPICAL STORM WARNING AREA.
LAKE WINDS...HIGH PRES TO THE NORTH AND TROPICAL STORM FAY TO THE
SOUTH WILL CONTINUE TO RESULT IN BREEZY EASTERLY WINDS OF 15 TO 25
KNOTS OVER LAKE MOULTRIE TODAY. THEREFORE...WILL CONTINUE THE
ONGOING LAKE WIND ADVISORY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
DRIER DEEP LAYERED AIR AND LACK OF LOW LEVEL CONVERGENCE WILL
ALLOW BANDING RAINS TO DIMINISH OVER OUR SOUTH CAROLINA ZONES
TONIGHT...WE MAINTAINED A DIMINISHING TREND. WINDS SHOULD ALSO
BE DECREASING. IN SE GEORGIA RAINS MAY REMAIN HEAVY S OF I-16
EARLY TONIGHT.
HIGHEST POPS ON SAT WILL BE SW OF THE SAVANNAH RIVER AS DEEP
TROPICAL MOISTURE IS SLOW TO PUSH W OF SE GEORGIA. IF FAY PICKS
UP SPEED TODAY AND BEGINS TO GET AHEAD OF THE MODELS...WE MAY BE
ABLE TO TREND MORE OPTIMISTIC WITH OUR FORECAST.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO CHANGES TO THE THESE PERIODS THIS MORNING. THE REMNANTS OF FAY
ARE EXPECTED TO WALLOW THROUGH THE SE STATES AND TENNESSEE VALLEY
INTO MID WEEK. AFTER SUNDAY...POPS SHOULD BEGIN TO INCREASE AGAIN
MON THROUGH WED. TO WHAT EXTENT REMAINS QUESTIONABLE DUE THE
WESTERN EXTENT OF THE REMNANT LOW. WE WERE RELUCTANT TO INCREASE
POPS AS HIGH AS THE 00Z GFS INDICATES THIS MORNING.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
BOTH AIRPORTS WILL CONTINUE TO GET IMPACTED BY RAIN BANDS/SQUALLS
ASSOCIATED WITH TROPICAL STORM FAY. CEILINGS AND VISIBILITIES WILL
AGAIN BOUNCE AROUND FROM VFR TO MVFR TO POSSIBLE IFR CONDITIONS
THIS AFTERNOON AND EVENING ESPECIALLY DURING HEAVIER RAIN. AS
TROPICAL STORM FAY TRACKS WESTWARD...EXPECT SHOWERS TO AFFECT THE
KSAV TERMINAL MOST OF TONIGHT. WILL CONTINUE TO MONITOR THE
SITUATION AND AMEND AS NECESSARY.
EXTENDED AVIATION OUTLOOK...DEPENDING UPON THE EVOLUTION OF TS
FAY...THE TERMINALS COULD EXPERIENCE MORE PROLONGED PERIODS OF
MVFR TO IFR CONDITIONS THROUGH SATURDAY...ESPECIALLY AT KSAV.
CONDITIONS LOOK TO IMPROVE TO PREVAILING VFR LEVELS BY SUNDAY.
&&
.MARINE...
HAZARDOUS MARINE CONDITIONS CONTINUE OVER THE WATERS DUE TO A TIGHT
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE N AND TS FAY TO THE
S. STRONGEST WINDS REMAIN OVER THE GA WATERS CLOSEST TO TS FAY WITH
PLENTY OF GUSTS TO TS FORCE. THE TREND IS DEFINITELY DOWNWARD IN
SPEEDS WITH BUOY 41008 ONLY 25 GUSTING TO 31 KT AT 10 AM. THE
TIGHTEST PINCHED GRADIENT HAS PASSED THUS WE EXPECT A SLOW DOWNWARD
PROGRESSION IN WIND SPEEDS. WINDS OVER THE NORTHERN SC WATERS AND
THE HARBOR REMAIN BELOW GALE FORCE AND ONLY GUSTS TO NEAR GALES WILL
BE POSSIBLE WITH SQUALLS. HAVE DECIDED TO LOWER THE GALES FOR THE
NORTHERN SC NEARSHORE LEG AND THE HARBOR AND REPLACE WITH SMALL
CRAFT ADVISORIES.
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTH TONIGHT AND
SATURDAY...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH
EARLY NEXT WEEK. WINDS AND SEAS WILL SLOWLY SUBSIDE TONIGHT AND
SATURDAY...HOWEVER SEAS MAY REMAIN ABOVE 6 FT OVER OUTER PORTIONS OF
THE NEARSHORE WATERS AND THE GA OFFSHORE THROUGH SATURDAY NIGHT.
&&
.TIDES/COASTAL FLOODING...
HIGH PRESSURE TO THE NORTH AND TROPICAL STORM FAY TO THE SOUTH HAS
RESULTED IN STRONG ONSHORE FLOW WHICH CONTINUES TO PILE WATER TOWARD
THE SOUTH CAROLINA AND GEORGIA COASTS THIS MORNING. THE LAST TWO
HIGH TIDE CYCLES IN CHARLESTON HARBOR HAVE RUN +1.1 FEET ABOVE
PREDICTED VALUES...WHILE THE LAST TWO HIGH TIDE CYCLES AT FORT
PULASKI HAVE RUN +1.6 (MOST RECENT) AND +1.3 FEET ABOVE PREDICTED
VALUES. EXPECT THAT WITH A CONTINUATION OF STRONG ONSHORE FLOW THAT
TIDAL DEPARTURES WILL REMAIN AT THESE LEVELS THROUGH THE MID DAY
HIGH TIDE...AND THIS SHOULD RESULT IN SHALLOW COASTAL FLOODING FOR
ALONG THE SOUTH CAROLINA AND GEORGIA COASTS. THEREFORE WILL ISSUE A
COASTAL FLOOD ADVISORY FOR SHALLOW COASTAL FLOODING FOR COASTAL
SOUTH CAROLINA ZONES...AND ADDRESS THE EXPECTED COASTAL FLOODING
CONCERNS FOR COASTAL GEORGIA ZONES IN THE HURRICANE LOCAL STATEMENT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR GAZ087-088-
099>101-114>119-137>141.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR GAZ099>101-
114>119-137>141.
TROPICAL STORM WARNING FOR GAZ116>119-138>141.
SC...TORNADO WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR SCZ040-042>045-
047>051.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR SCZ047>049-
051.
LAKE WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ045.
WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR SCZ048>051.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
SCZ048>051.
HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
SCZ048>051.
MARINE...TORNADO WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR AMZ330-350-352-
354.
TROPICAL STORM WARNING FOR AMZ354-374.
GALE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330.
&&Hazardous weather outlook, Aug 22, 12:07 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1207 PM EDT FRI AUG 22 2008 GAZ116-118-138-140-231000- INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH- 1207 PM EDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ137-231000- LONG- 1207 PM EDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ352-231000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1207 PM EDT FRI AUG 22 2008 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1207 PM EDT FRI AUG 22 2008 ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-231000- BERKELEY- 1207 PM EDT FRI AUG 22 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR LAKE MOULTRIE... ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ099>101-114-115-SCZ047-231000- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER- 1207 PM EDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-SCZ040-042-044-231000- JENKINS-SCREVEN-ALLENDALE-HAMPTON-DORCHESTER- 1207 PM EDT FRI AUG 22 2008 ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ043-231000- INLAND COLLETON- 1207 PM EDT FRI AUG 22 2008 ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ048-049-051-231000- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 1207 PM EDT FRI AUG 22 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TORNADO WATCH. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. HIGH SURF ADVISORY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ050-231000- CHARLESTON- 1207 PM EDT FRI AUG 22 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ117-119-139-141-231000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 1207 PM EDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-231000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1207 PM EDT FRI AUG 22 2008 ...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-231000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1207 PM EDT FRI AUG 22 2008 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 22, 11:43 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1143 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TROPICAL STORM REGISTER 32.37N 81.88W
08/22/2008 BULLOCH GA PUBLIC
POSSIBLE TORNADO REPORTED NEAR REGISTER.
1100 AM TROPICAL STORM PULASKI 32.39N 81.96W
08/22/2008 CANDLER GA PUBLIC
POSSIBLE TORNADO REPORTED NEAR PULASKI.
&&
REBLocal storm report, Aug 22, 12:19 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1219 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HIGH ASTR TIDES CHARLESTON 32.78N 79.94W
08/22/2008 CHARLESTON SC COUNTY OFFICIAL
CARTA REPORTED LOCKWOOD BLVD AND EAST BAY STREET FLOODED
BUT PASSABLE. MARKET STREET FLOODED AND BEING CLOSED OFF.
&&
JRLLocal storm report, Aug 22, 2:38 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HIGH SURF HUNTING ISLAND 32.37N 80.44W
08/22/2008 BEAUFORT SC PARK/FOREST SRVC
HUNTING ISLAND STATE PARK REPORTS MINOR OVERWASH ON PARTS
OF CABIN ROAD NEAR THE TIME OF HIGH TIDE.
0225 PM HIGH SURF FRIPP ISLAND 32.32N 80.48W
08/22/2008 BEAUFORT SC FIRE DEPT/RESCUE
FRIPP ISLAND FIRE DEPARTMENT REPORTS THAT THEY HAVE LOST
5 TO 6 FEET OF BEACH SINCE YESTERDAY. THEY HAVE HAD TO
RELOCATE 2 SEA TURTLE NESTS.
0230 PM HIGH SURF EDISTO BEACH 32.49N 80.32W
08/22/2008 COLLETON SC PARK/FOREST SRVC
EDISTO BEACH STATE PARK REPORTS THAT THEY HAVE LOST 10
FEET OF BEACH SINCE YESTERDAY. THEY HAVE HAD TO RELOCATE
2 SEA TURTLE NESTS.
&&
33Local storm report, Aug 22, 3:59 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FLASH FLOOD MANASSAS 32.16N 82.02W
08/22/2008 TATTNALL GA LAW ENFORCEMENT
WARNING POINT REPORTED HIGHWAY 292 FLOODED WITH A FOOT OF
WATER.
&&
JHPLocal storm report, Aug 22, 4:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HIGH SURF TYBEE ISLAND 32.00N 80.85W
08/22/2008 CHATHAM GA PUBLIC
SURF SHOP REPORTS BREAKERS OF 4 TO 5 FEET.
&&
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:10 PM EDT | Areal Flood Advisory | CHS | Liberty, McIntosh | 110 min |
| Aug 22, 12:21 AM EDT | Areal Flood Advisory | CHS | Liberty, McIntosh | 3 hr |
| Aug 22, 1:25 AM EDT | Tornado Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 50 min |
| Aug 22, 2:06 AM EDT | Tornado Warning | CHS | Bulloch, Effingham, Screven | 39 min |
| Aug 22, 2:09 AM EDT | Tornado Warning | CHS | Effingham, Screven | 29 min |
| Aug 22, 4:34 AM EDT | Areal Flood Advisory | CHS | Liberty, Long, McIntosh | 6 hr |
| Aug 22, 6:21 AM EDT | Flash Flood Warning | CHS | Liberty, Long, McIntosh | 5 hr |
| Aug 22, 8:49 AM EDT | Tornado Warning | CHS | Bulloch, Effingham | 26 min |
| Aug 22, 10:24 AM EDT | Tornado Warning | CHS | Bulloch, Effingham | 21 min |
| Aug 22, 10:46 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Effingham, Jenkins, Screven | 44 min |
| Aug 22, 11:30 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Jenkins, Screven | 60 min |
| Aug 22, 12:54 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Candler, Chatham, Effingham, Evans and 3 more | 96 min |
| Aug 22, 1:37 PM EDT | Tornado Warning | CHS | Bryan, Bulloch, Candler, Evans, Tattnall | 53 min |
| Aug 22, 2:00 PM EDT | Flash Flood Warning | CHS | Bryan, Bulloch, Candler, Evans, Liberty, Tattnall | 4 hr |
| Aug 22, 2:23 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham, Liberty | 82 min |
| Aug 22, 2:49 PM EDT | Tornado Warning | CHS | Candler, Evans, Tattnall | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.